“School of Mathematics”

Back to Papers Home
Back to Papers of School of Mathematics

Paper   IPM / M / 16304
School of Mathematics
  Title:   Compact groups with many elements of bounded order
1.  Meisam Soleimani Malekan
2.  Alireza Abdollahi
3.  Mahdi Ebrahimi
  Status:   Published
  Journal: J. Group Theory
  Vol.:  23
  Year:  2020
  Pages:   991-998
  Supported by:  IPM
Lévai and Pyber proposed the following as a conjecture: Let G be a profinite group such that the set of solutions of the equation x^n=1 has positive Haar measure. Then G has an open subgroup H and an element t such that all elements of the coset tH have order dividing n (see [V.�??D. Mazurov and E.�??I. Khukhro, Unsolved Problems in Group Theory. The Kourovka Notebook. No. 19, Russian Academy of Sciences, Novosibirisk, 2019; Problem 14.53]). The validity of the conjecture has been proved in [L. Lévai and L. Pyber, Profinite groups with many commuting pairs or involutions, Arch. Math. (Basel) 75 2000, 1�??7] for n=2. Here we study the conjecture for compact groups G which are not necessarily profinite and n=3; we show that in the latter case the group G contains an open normal 2-Engel subgroup.

Download TeX format
back to top
scroll left or right